Hail, Parker
- When
- May 2, 1:04 PM CST
- Where
- Parker County, Brock
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -97.930
Golfball hail was observed in Brock.
The combination of a southward advancing cold front, warm air advection over the cold front, and an approaching shortwave aided in an explosive period that began the afternoon of May 2nd and continued into the morning hours of May 3rd. Several rounds of severe thunderstorms and thunderstorm clusters moved through north Texas in a very unstable environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
The combination of a southward advancing cold front, warm air advection over the cold front, and an approaching shortwave aided in an explosive period that began the afternoon of May 2nd and continued into the morning hours of May 3rd. Several rounds of severe thunderstorms and thunderstorm clusters moved through north Texas in a very unstable environment. A downburst occurred at Valley Ranch in Irving resulting in the collapse of the Dallas Cowboys' bubble practice facility. Flash flooding and flooding became a problem as several clusters of storms produced heavy rainfall over repeated areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 2, 11:34 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CDT SAT MAY 2 2009 .AVIATION... /18Z TAFS/ COLD FRONT IS EASING CLOSER TO METRO TAF SITES...AND WILL SLOWLY PASS DURING THE NEXT SEVERAL HOURS. EXACT TIMING MAY NOT BE CRITICAL AS SURFACE SPEEDS WILL BE FAIRLY LIGHT ON EACH SIDE OF THE BOUNDARY. RUC HAS BEEN THE MOST BULLISH WITH ITS SOUTHWARD PROGRESSION...BUT HAS SO FAR VERIFIED WELL. WINDS WILL LIKELY BECOME LIGHT AND VARIABLE BEFORE SHIFTING TO THE NORTH. A FEW SHOWERS HAVE DEVELOPED NEAR METRO TAF SITES...AND EXPECT AN INCREASE IN CONVECTION AS THE AFTERNOON PROGRESSES. THIS EVOLUTION IS SHOWN WITH VCSH TRANSITIONING TO VCTS...THEN TEMPO TSRA. FOR WACO...SHOWERS ARE APPROACHING...BUT MORE SIGNIFICANT CONVECTION WILL LIKELY BE ONLY SCATTERED IN NATURE ACROSS CENTRAL TEXAS. MUCH TO BE DETERMINED IN THE MEANTIME...BUT LOW MVFR AND/OR IFR CIGS ARE EXPECTED IN THE WAKE OF CONVECTION LATE TONIGHT INTO SUNDAY MORNING. 25 && .UPDATE... MADE SOME MINOR ADJUSTMENTS TO FIRST AND SECOND PERIOD OF FORECAST. COLD FRONT CONTINUED TO MOVE SLOWLY SOUTH THIS MORNING AND EXTENDED FROM SOUTHEAST GRAYSON COUNTY INTO NORTHERN DENTON COUNTY TO NEAR DECATUR...MWL...CISCO. FRONT MARKED BY SIGNIFICANT TEMPERATURE GRADIENT FOR EARLY MAY...WITH MID 50S NOTED NEAR RED RIVER AND MID 70S JUST SOUTH OF FRONT. SLOW DESTABILIZATION CONTINUED IN AREAS SOUTH OF THE FRONT...LIKELY SETTING THE STAGE FOR A ROUND OF SIGNIFICANT CONVECTION LATER THIS AFTERNOON. LARGE SCALE WARM ADVECTION LIFT HAS BEEN HELPING TO SUSTAIN ELEVATED CONVECTION ACROSS OKLAHOMA THIS MORNING...AND THIS ACTIVITY SHOULD CONTINUE TO SPREAD SOUTHWARD INTO NORTH TEXAS THIS AFTERNOON. THE ELEVATED CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL BEFORE IT ORGANIZES INTO AN MCS WITH HEAVY RAIN LATER THIS EVENING. AS SHORTWAVE ACROSS SOUTHERN NEW MEXICO CONTINUES TO MOVE EAST THIS AFTERNOON...EXPECT CONVECTION WITH UPDRAFTS ROOTED IN BOUNDARY LAYER TO BECOME MORE LIKELY NEAR THAT PART OF COLD FRONT WEST OF INTERSTATE 35. STRONG INSTABILITY ALONG WITH FAVORABLE VERTICAL WIND SHEAR PROFILES SUGGEST VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORMS THAT CAN REMAIN IN THE WARM SECTOR. THIS ACTIVITY LIKELY TO ORGANIZE INTO CLUSTERS LATE THIS AFTERNOON OR EARLY THIS EVENING AND SPREAD EAST THROUGH THE I-35 CORRIDOR. THE ONLY FORECAST CHANGES MADE INVOLVED FINE TUNING THE FIRST PERIOD TEMPERATURE AND WIND FORECAST TO ACCOUNT FOR ADJUSTED TIMING OF FRONTAL PASSAGE. ALSO ADJUSTED POPS INTO CATEGORICAL RANGE NEAR RED RIVER FOR THIS AFTERNOON. CURRENT CONFIGURATION AND TIMING ATTACHED TO FLASH FLOOD WATCH CONTINUE TO LOOK REASONABLE BASED ON CURRENT TRENDS. 09 && .PREV DISCUSSION... /ISSUED 241 AM CDT SAT MAY 2 2009/ A WET WEEKEND IN STORE FOR MAINLY THE NE HALF OF NORTH TX...AS COLD FRONT SEEPS INTO AREA FROM THE NORTH. FRONT HAS CURRENTLY EASED TO A SHERMAN...JACKSBORO...BRECKENRIDGE LINE. ELEVATED SHOWERS AND STORMS CURRENTLY DEVELOPING ON NOSE OF 25-35 KT LLJ INTO 850 MB FRONT LOCATED ACROSS CENTRAL OK INTO NRN AR. THIS ACTIVITY TO CONGEAL INTO A COMPLEX ACROSS CENTRAL/SRN OK THROUGH THIS MORNING ASSISTING A SLOW SE FRONT MOVEMENT TOWARD A PARIS... D/FW...COMANCHE LINE THROUGH THE DAY. AS MIXING/HEATING OCCUR ALONG/AHEAD OF THE FRONT...CURRENT ELEVATED MIXED LAYER/CAP NOTED ON PREVIOUS FWD SOUNDING WILL WEAKEN BY AFTERNOON WITH HEATING AND APPROACH OF UPPER DISTURBANCE MOVING OUT OF SRN ROCKIES AND ACROSS THE SRN PLAINS. STEEP LAPSE RATES ALOFT AND SUBSTANTIAL SFC- BASED INSTABILITY BETWEEN 1500 TO 3000 J/KG THIS AFTERNOON INTO TONIGHT WILL COMBINE WITH 0-6KM SHEAR 40-50 KTS/0-1KM SHEAR 20-30 KTS TO PROVIDE POTENTIAL FOR DISCRETE SUPERCELLS INITIALLY ALONG/AHEAD OF THE COLD FRONT. SEVERE STORMS ARE LIKELY TO OCCUR AND THE RISK FOR LARGE HAIL... DAMAGING WINDS...AND EVEN A FEW TORNADOES CANT BE RULED OUT THROUGH EARLY EVENING...BEFORE STORMS CONGEAL INTO A COMPLEX CONTAINING HEAVY RAINFALL OVERNIGHT INTO SUNDAY...AS ANOTHER UPPER DISTURBANCE FOLLOWS IN RIGHT BEHIND AND WITH RICH GULF MOISTURE THROUGH THE LOWER LEVELS...WELL MAINTAIN CURRENT FLASH FLOOD WATCH ALONG AND ESPECIALLY NORTH OF I-20 CORRIDOR...WITH SOME VERY SATURATED SOIL ALONG THE RED RIVER VALLEY. SECOND DISTURBANCE AND COLD FRONT SHIFT EAST AWAY FROM NORTH TEXAS BY SUNDAY EVENING WITH DRIER AND SLIGHTLY COOLER CONDITIONS INTO THE FIRST PART OF NEXT WEEK. THE DRY PERIOD IS SHORT-LIVED HOWEVER AS RETURN FLOW /MOISTURE ARRIVE LATE TUES/WEDNESDAY WITH ANOTHER WEAK COLD FRONT AND UPPER DISTURBANCE AFFECTING THE REGION WEDNESDAY/EARLY THURSDAY. BRIEF SEVERE WEATHER MAY OCCUR WITH THIS SYSTEM. MAINLY DRY END OF THE WEEK... BEFORE ANOTHER FRONT/SYSTEM TO GRAZE AREA FROM THE NORTH HEADING INTO NEXT WEEKEND. MANY UNCERTAINTIES EXIST THIS FAR OUT AND WILL JUST GO WITH SLIGHT CHANCE POPS FOR NOW WITH SEASONABLE TEMPERATURES. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 61 67 55 75 / 60 100 70 10 5 WACO, TX 82 65 74 55 77 / 30 60 50 20 5 PARIS, TX 74 60 67 54 73 / 80 100 80 30 10 DENTON, TX 71 59 66 53 74 / 60 100 70 10 5 MCKINNEY, TX 74 60 66 51 74 / 60 100 70 20 5 DALLAS, TX 77 62 68 56 75 / 60 100 70 20 5 TERRELL, TX 79 64 70 56 75 / 50 100 80 30 5 CORSICANA, TX 82 66 73 57 75 / 30 70 70 30 5 TEMPLE, TX 82 67 77 56 78 / 30 50 40 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ091>095-100>107- 115>123. && 25/09
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1112 AM CDT SAT MAY 2 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1112 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE POTENTIAL FOR A STORM TO BECOME TORNADIC NEAR OR SOUTH OF A SLOW-MOVING COLD FRONT. THE GREATEST LIKELIHOOD OF HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX. A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN EFFECT. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY...AND AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 107 PM CDT SAT MAY 2 2009 TXZ102-021830- WISE TX- 107 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN WISE COUNTY AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF BRIDGEPORT...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO AND DECATUR. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3343 9740 3316 9740 3310 9791 3334 9792 TIME...MOT...LOC 1807Z 255DEG 26KT 3320 9788 07/BB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
131 PM CDT SAT MAY 2 2009
TXZ116-117-130-131-021900-
PALO PINTO TX-PARKER TX-HOOD TX-ERATH TX-
131 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ERATH COUNTY
NORTHERN HOOD COUNTY
SOUTHERN PALO PINTO COUNTY
SOUTHERN PARKER COUNTY
AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...GORDON...
LIPAN AND OAK TRAIL SHORES.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3266 9847 3272 9757 3256 9756 3255 9762
3247 9762 3240 9847
TIME...MOT...LOC 1831Z 266DEG 30KT 3256 9815SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT SAT MAY 2 2009
TXZ103-021915-
DENTON TX-
150 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
DENTON COUNTY
AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF TROPHY CLUB...MOVING NORTHEAST
AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR DENTON AND IS ALSO
MOVING TO THE NORTHEAST AT 20 MPH. A LARGER STORM WILL BE MOVING
INTO THE WESTERN PORTIONS OF DENTON COUNTY WITHIN THE NEXT 15
MINUTES.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THESE STORMS INTENSIFY A WEATHER WARNING MAY BE NEEDED WITHIN THE
NEXT 20 MINUTES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3342 9714 3311 9686 3299 9715 3300 9725
3313 9739 3342 9737
TIME...MOT...LOC 1847Z 245DEG 18KT 3308 9718
85/NHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 203 PM CDT SAT MAY 2 2009 TXZ118-021930- TARRANT TX- 203 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... TARRANT COUNTY AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT 40 MPH. ON ITS PRESENT COURSE THIS SEVERE STORM WILL ENTER WESTERN TARRANT COUNTY AFTER 230 PM WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS ACROSS THE COUNTY. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR TARRANT COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS. LAT...LON 3298 9705 3258 9704 3258 9753 3296 9753 TIME...MOT...LOC 1902Z 255DEG 34KT 3262 9799
The Dallas/Ft Worth radar (KFWS), 60 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
30 thunderstorm wind, 24 hail, 22 flash flood, 4 flood, 2 heavy rain, 1 lightning, 1 tornado. Local standard time, as filed.
Golfball hail was observed in Brock.
Estimated winds of 60-70 mph knocked down tree limbs and fences in Brock.
Nickel size hail fell 2 miles west of Benbrook.
A storm spotter measured a 64 mph wind gust.
A trained spotter estimated 60 mph winds at I-35 and Altamesa.
Nickel size hail fell in east Benbrook.
Quarter size hail was observed 10 miles southeast of Celina.
Quarter size hail fell in Benbrook.
Penny size hail fell in Arlington.
Nickel size hail fell 4 miles southeast of Huckabay.
A man was struck by lightning after it first hit a tree and then jumped to him. The lightning stripped the tree of its bark and some of the bark pieces also hit the man. He was not seriously injured but taken to the hospital.
A NWS storm survey determined that a microburst with estimated 70 mph winds caused the collapse of the Dallas Cowboys' 80,000 sq ft bubble practice facility at Valley Ranch. The facility was approximately 85 feet tall and composed of a fabric shell and metal. A rookie minicamp was being held at the time and 12 people were injured. One coach was paralyzed from the waist down. Also in the area, trees were splintered and heavily damaged, but most of the damage was confined to around the practice field.
Several trees were snapped in half near Valwood Parkway and Crosby Road just east of Valley Ranch.
A spotter estimated 60 mph winds in Rowlett.
Trees were down in Merit.
Estimated 70 mph winds were reported in Greenville.
Marble to Golfball size hail fell 2 miles east-northeast of Greenville.
A tornado was observed on the ground by a broadcast meteorologist for 3-4 minutes before becoming rain wrapped. No damage was reported.
Trees were knocked down on Old Mill Road south of Greenville.
Trees were knocked down on Rancho Road.
Trees and powerlines were down across the western and northern portions of the county. Several electrical fires were reported from trees falling onto power lines and blown transformers.
Numerous and substantial damage was reported in and around Commerce. An estimated 10-15 homes and 8-10 cars were heavily damaged by straight line winds. Trees were snapped in half and some trees fell down on homes, on power lines, and also on streets. Some of the trees that were snapped or uprooted were several feet in diameter. Also, the pavilion at the city park was leveled, and just west of town, the roof was torn off a small house that was being used for storage.
A large tree was knocked down on CR 4250 northwest of Emory.
A tree fell on a vehicle at CR 4761 near SH 19. The occupants of the vehicle were not injured.
Nickel size hail fell 6 miles west of Crowley.
Hail up to the size of Half Dollars fell in Dublin.
A car overturned onto its top on SH 19 near the Pilot Travel Center. Two people were taken to the hospital including one child.
Nickel size hail was observed 6 miles southeast of Stephenville.
Penny size hail fell 2 miles east of Benbrook.
Nickel size hail fell at the intersection of Trail Lake Rd and Interstate 20.
Penny size fail fell 5 miles east of Benbrook.
Penny hail fell near Hulen Blvd and Trail Lake Drive in southwest Fort Worth.
Two feet of water was reported over the road near Loop 820 and Lancaster Avenue on the east side of Fort Worth.
Golfball size hail was reported 5 miles south of Denton on Interstate 35 West.
Golfball size hail fell near Argyle.
Ping-pong size hail fell in southern Denton.
Several large trees were knocked down or split by high winds.
Trees and power lines were reported down in Lancaster.
Penny size hail was reported by a COCORAHS observer 3 miles west of Edgecliff Village.
Water was reported over the road at Interstate 20 and Highway 67.
Widespread damage occurred in Forney. On Winner's Circle, several large trees were split or uprooted and several outbuildings were blown over or damaged. A stadium light pole at Brown Middle School collapsed. Metal flashing was lost on the west side of Blackburn Elementary School. At Forney High School, a fence and the home dugout at the baseball field was damaged, and water damage occurred in the auditorium when a roof drain failed.
A 61 MPH wind gust was recorded by the ASOS in Terrell.
Trees that were a foot in diameter were down on FM 2728 3 miles south of Elmo.
Twelve inch tall trees were down on FM 2728, 3 miles south of Elmo.
A centuries old tree was knocked over at the College Mound Cemetery.
The access road along Interstate 35E in the Corinth and Lake Dallas area had water over the road.
Several sections of road near the intersection of Highway 205 and Highway 80 in Terrell were under water.
At Silverwood Lane and Regent Drive in Plano, a few cars were flooded out when they attempted to cross the bridge that was covered by high water. No injuries were reported.
An estimated wind gust of 70 mph was reported west of Wills Point near the Kaufman/Van Zandt county line.
High water and flooding was reported on parts of FM 36, multiple service roads of I-30 and on Northshore Road in Quinlan.
An estimated 60 mph wind gust was reported 3 miles north of Edgewood on SH 19.
Half Dollar size hail fell in Melissa.
The water was reported to be 8 inches deep across roads that run along Hickory Creek in Balch Springs.
Nickel size hail fell north of Millford.
FM 1385 east of Aubrey was closed due to water over the road.
FM 407 between Argyle and Interstate 35W was closed due to water over the road.
The Hickory Creek Mobile Home community was flooded by Bryant Branch Creek that runs through the community. The water depth ranged from knee deep to 5 feet deep in some locations and entered several homes. One couple had to evacuate their home after it was deemed unsafe to live in when it started shifting from the flood waters.
Several single-family residences were flooded in Oak Point.
Floodwaters entered homes in Trophy Club.
Street flooding was reported in McKinney.
Large trees were split, shingles were blown off roofs, and fences were down in Frisco.
The Sheriff's Office reported flooding along the I-30 service road at FM 2642 near Royse City.
Nickel size hail fell one mile northeast of Garrett.
Ongoing flooding continued into the night from heavy rainfall over the county during the evening hours. Hickory Creek Mobile Community continued to be affected by several feet of water from flooding on Bryant Branch Creek.
Numerous roads in northeast Dallas were flooded. Also, Walnut Hill Lane at Goodnight Lane was flooded.
Numerous roads were closed or covered in water across Hopkins County. These roads and areas included: FM 71 near the Delta/Hopkins county line, CR 2316, CR 2321, CR 4708, CR 3518, CR 4763, CR 2322, CR 4764, CR 2310, FM 2560, FM 71 at CR 3567, FM 69 north at CR 3918, FM 1567 west, CR 3380 at FM 900, and SH 11 west just past CR 4738. A car was reported stuck in flood waters on CR 3523 north of FM 69 in Dike and a vehicle was washed off CR 2315, but no injuries were reported with either incident. In addition, several yards in Sulphur Spring were underwater due to heavy rain that overwhelmed the drainage system.
The roof of a building on the west side of the square in Cooper collapsed. The incoming water broke the windows and doors, scattering debris onto Dallas Avenue.
Heavy rain was believed to have been the cause of a roof collapse at a commercial building on the 4000 block of Sojourn Drive north of Addison Airport. The inside of the building suffered major water damage.
A high water rescue was conducted at LBJ Freeway and Park Central Lane.
Penny size hail was reported at the intersection of Highway 114 and Kimball Rd in Southlake.
Penny size hail was reported in Coppell.
The Sheriff's Office reported a truck stuck in high water on HWY 66 in Royse City. The water depth was unknown.
Traffic signals were knocked down at SH 171 and SH 31 in Hubbard.
Water was over the road at SH 78 and CR 578 north of Blue Ridge.
Estimated winds of 60 mph and pea size hail was reported in Tennessee Colony.
Numerous trees were knocked down in the Elkhart, Slocum, and Denson Springs areas. An elderly resident had to be helped out of her mobile home on CR 1231 in the Elkhart area after a tree fell on it. Some of the trees that were uprooted were several feet in diameter.
A home on HWY 287 south of Elkhart and about 10 miles north of Grapeland had its front porch ripped off and half of its roof torn off. The roof was laying about a 100 yards from the house. Water damage occurred inside the house as a result.
A wood frame house was damaged on ACR 367.
A bridge on CR 283 1 mile northwest of Kaufman was underwater.
Several county roads were underwater.
The Sheriff's Office reported that several county roads remained under water.
One water rescue was performed during the morning hours of the 3rd and several county roads were covered in water. Of note, CR 1325 near Woodbury Creek was underwater and CR 1275 at Brushy Creek was underwater as both creeks overflowed their banks. Woodbury Creek also flooded farms and ranches along its banks.
The Sheriff's Office reported that several county roads remained under water.
Several county roads and areas remained under water through the night. Several roads and areas were flooded by Woodbury Creek and Brushy Creek which overflowed their banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169626, 169943, 169627, 169944, 169945, 169628, 169630, 169629, 169631, 169632, 171852, 169946, 170738, 170737, 170739, 171057, 169633, 170740, 171825, 171826, 170742, 170741, 171063, 171795, 169634, 169635, 171799, 169636, 169637, 169638, 169639, 169640, 171067, 169641, 169643, 169642, 171066, 171069, 169644, 171068, and more.